The Diabetes Forum Support Community For Diabetics Online banner
1 - 6 of 6 Posts

·
Registered
Joined
·
1 Posts
Discussion Starter · #1 ·
I am going to try and make this short and sweet, but will try to keep in key details so maybe you can help put my mind at ease.

For the last month I have been completely lightheaded, and completely worried about my health.

About 3 weeks ago - Chest pains began to accompany the constant lightheadedness, so I decided to rush myself into the ER. They thought it was vertigo, allthogh my body didnt seem to respond to any of their tests. I felt at ease, and went home to relax.

A few days later, I had what I know know was a "Panic attack". I felt as though I couldnt get enough air, and the lightheadedness was much worse. Again I went to the ER.

( I want to mention I am a 28 year old male, that went to the gym 5 days a week, but am an occasional smoker.)

In the ER they were more concerned about the chest pains, so they did bloodtests, and EKG, chest Xray, and urine tests. All of my tests came back fine, and I was more confused than ever.

I had made an appointment with my family doctor, and that was coming up the following day, but my lightheadedness had been completely constant, and almost crippling. It was affecting my job, and my personal life because I was always scared to go out before I had a diagnosis I felt ok with.

My doctor said the lightheadedness could have been a weird virus, and the chest pains were probably broght on by anxiety, so he prescribed me with a sedative called ATIVAN (lorezapam).

After taking the pill the very first day ( a week and a half ago) the chest pains have completely disappeared, but the lightheadedness WILL NOT GO AWAY.

This is where yor advice may come in handy. My father is a diabetic, and takes insulin and checks his glucose levels all of the time, so he said we shold check my glucose levels..... At this point anything was worth a try.

Upon taking my level last night at around 730pm, we noticed that it was at 4.2 My pops told me that it was pretty low and gave me a couple sugar pills. The lightheadedness didnt really subside, but he seemed worried and wanted me to check it again after I ate.

I ate a sandwich with some coldcuts and cheese, and abot an hour later my level went up to around 7.1 which gave me some emotional relief, allthough I was still dizzy. an hour later it was back to 4.6

I went to bed; completely aware that I should be monitoring this the following day and calling my doctor.

SO TODAY THIS IS HOW IT HAS GONE:

waking up at 7:30

- level at 4.1
-ate 3 sugar pills to see how they affected the level.


8:00am

-5.6

9:00am

-4.2
-ate a bowl of weetabix cereal
-500 mg vitamin C

9:30am

-7.1

1030am

-ate a piece of toasted indian bread with a piece of cheese

1100am

- 4.7 ( really that low after I ate?)


anyways, its a really weird trend, and im wondering if this is the root of my lightheadedness? I have blood tests specifically for diabetes or hypoglycemia testing tomorrow.....

thoughts?

im clueless.


thanks a million!
 

·
Registered
Joined
·
3,024 Posts
Hello Luke, welcome to our support group! Those numbers sound like a nondiabetic. Even the 4.1 is not low for a nondiabetic. It may seem low to your father because he may feel bad at that level since he may typically have higher blood sugar than you do and his body is not accustomed to numbers that low. I do not think you need sugar pills at all, especially since you still have dizziness even after eating the sugar pills. It seems that your dizziness is probably due to something other than blood sugar. I have had dizziness for several months and after many tests they found I have an infection in my inner ear. I am taking medication for that and my dizziness is gradually going away. There are very many things that can cause dizziness but, in your case, I do NOT believe it is related to your blood sugar evel. Good luck!

Richard
 

·
Registered
Joined
·
1,077 Posts
Hello Luke. Mmm....I like your numbers. I'm Glad that you dropped in to ask, since your Dad has Diabetes.

I totally agree with Richard. With numbers like that, I feel that you don't have Diabetes. You would have an extreme thirst that you couldn't quench plus having to urinate often. That disappears only when a Person gets their blood sugars into the normal or near normal range or lower.

That's a Good point Richard mentioning that a middle ear infection can cause dizziness.

I've only had 2 Panic Attacks 8 months apart(2005-6). One was for Good reason and the 2nd was for no good reason. I was really dizzy, sweating and had a bit of difficulty breathing. I checked my sugar but it was Fine. Actually, I was so scared that I was about to call 911. Luckily my Hubby walked in and he took me to the Hospital instead.

The Dr. said I had a panic attack and my heart was Good. He said if I feel that way again to check my sugar first and if it's okay then to just lie down and rest with a cold cloth on my forehead. I was only dizzy each time for about 6 hours.


My GP had put me on blood pressure pills last year since I've had Diabetes so long(even though my blood pressure is normally Good).
Well, I was getting really dizzy often , almost daily plus I felt nausea all the time. It came to a point where I didn't even feel like eating one small meal a day. I ended up going from 126 lbs. to 109 lbs. I was worried.

Finally I stopped taking the bp pills and the dizziness disappeared by the next day. It took some time but I finally got back up to 121 lbs. Dizziness is a side-effect of many medications.
 

·
Registered
Joined
·
1,077 Posts
I'm Glad that you found out about your ear problem Richard. I hope that you feel better Very soon. I wouldn't have thought of that to cause dizziness.
 

·
Registered
Joined
·
99 Posts
I agree, 4.7 is exactly what you would expect from a non-diabetic, about an hour after eating.

-Lloyd
 

·
Registered
Joined
·
663 Posts
Hello Luke, I would still get some tests done as you may have something wrong. I can remember when I was diagnosed as there were two parts to a ward in the hospital that I was staying in as I was a definite diabetic and the other patients were diabetic in the other extream. Yes too much insulin!!! So your light headiness is affecting you and complain to a doctor and get help.

You BG count is low and you must feel weak & lethargic. Please report back as we would love to hear from you to what your problem may be.
Best of luck to you Luke. ;):)
 
1 - 6 of 6 Posts
Top